Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2012, 7:00 PM CDT for McLean County, Mercer County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 6, 2012, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, ND, Mercer County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:58 PM CDT | HAIL 0 | 2 S Douglas, ND | REPORT RELAYED BY MEDIA. |
| Jun 6, 7:58 PM CDT | HAIL 0.88 | 2 S Douglas, ND | REPORT RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS53 KBIS 070000 SVRBIS NDC055-057-070100- /O.NEW.KBIS.SV.W.0032.120607T0000Z-120607T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 700 PM CDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 800 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAKOTA WATERS RECREATION AREA...OR 59 MILES NORTHEAST OF DICKINSON...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DAKOTA WATERS RECREATION AREA...BEULAH BAY RECREATION AREA...HAZEN BAY RECREATION AREA...WHITE SHIELD...EMMET...GARRISON...ROSEGLEN AND MAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4785 10123 4727 10173 4732 10200 4785 10192 TIME...MOT...LOC 2359Z 193DEG 33KT 4745 10182 WIND...HAIL 60MPH 1.00IN $$ TARDIF-HUBER/AYD
4 follow-up statements
850 WWUS53 KBIS 070007 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 707 PM CDT WED JUN 6 2012 NDC055-057-070100- /O.CON.KBIS.SV.W.0032.000000T0000Z-120607T0100Z/ MCLEAN ND-MERCER ND- 707 PM CDT WED JUN 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 800 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAKOTA WATERS RECREATION AREA...OR 57 MILES SOUTHWEST OF MINOT... MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... HAZEN BAY RECREATION AREA...WHITE SHIELD...EMMET...GARRISON... ROSEGLEN AND MAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON LAKE SAKAKAWEA NEAR BEULAH...HAZEN...EXPANSION...BERTHOLD...OR DOUGLAS CREEK BAYS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4785 10123 4727 10173 4732 10200 4785 10192 TIME...MOT...LOC 0005Z 193DEG 33KT 4750 10176 WIND...HAIL 60MPH 1.00IN $$ TARDIF-HUBER/AYD
315
WWUS53 KBIS 070024
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT WED JUN 6 2012
NDC055-057-070100-
/O.CON.KBIS.SV.W.0032.000000T0000Z-120607T0100Z/
MCLEAN ND-MERCER ND-
724 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 800 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WHITE SHIELD...OR 49 MILES SOUTHWEST OF MINOT...MOVING NORTH AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE SHIELD...EMMET...GARRISON...ROSEGLEN AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4785 10124 4738 10163 4744 10198 4751 10198
4752 10197 4763 10196 4785 10192
TIME...MOT...LOC 0024Z 196DEG 28KT 4764 10181
WIND...HAIL 60MPH 1.00IN
$$
TARDIF-HUBER791
WWUS53 KBIS 070038
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT WED JUN 6 2012
NDC055-057-070100-
/O.CON.KBIS.SV.W.0032.000000T0000Z-120607T0100Z/
MCLEAN ND-MERCER ND-
738 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 800 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSEGLEN...OR 43 MILES SOUTHWEST OF MINOT...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4784 10125 4752 10152 4741 10160 4745 10198
4751 10198 4752 10197 4763 10196 4785 10192
TIME...MOT...LOC 0039Z 195DEG 27KT 4774 10177
WIND...HAIL 60MPH 1.00IN
$$
TARDIF-HUBER570
WWUS53 KBIS 070056
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT WED JUN 6 2012
NDC055-057-070106-
/O.EXP.KBIS.SV.W.0032.000000T0000Z-120607T0100Z/
MCLEAN ND-MERCER ND-
756 PM CDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MERCER AND
CENTRAL MCLEAN COUNTIES WILL EXPIRE AT 800 PM CDT/700 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4784 10125 4752 10152 4741 10160 4745 10198
4751 10198 4752 10197 4763 10196 4785 10192
TIME...MOT...LOC 0056Z 195DEG 27KT 4786 10168
$$
TARDIF-HUBER/AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:13 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 6, 6:13 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT WED JUN 6 2012 .DISCUSSION...TRAINING THUNDERSTORMS WITH HEAVY RAIN POTENTIAL AND LARGE HAIL HAVE FORMED OVER WEST CENTRAL NORTH DAKOTA. RAISED THE CHANCE FOR RAIN...ADDED HEAVY POTENTIAL...AND LARGE HAIL POTENTIAL. && .AVIATION...MAIN HAZARDS TO AVIATION NOW EXPECTED TO BE THUNDERSTORMS. VFR EXPECTED AT ALL AERODROMES THROUGH 7 PM CDT THURSDAY. COLD FRONT ACROSS WESTERN NORTH DAKOTA WILL BE THE FOCUS FOR THUNDERSTORMS...WHICH WILL REMAIN MAINLY IN BETWEEN KBIS/KDIK/KMOT/KISN LOCATIONS THROUGH MIDNIGHT CDT. THEN SHOWERS AND THUNDERSTORMS WILL REFORM AGAIN WESTERN ND THURSDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jun 6, 2:17 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 217 PM CDT WED JUN 6 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 217 PM CDT WED JUN 6 2012 /117 PM MDT WED JUN 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON FRIDAY NIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA DURING THE EVENING. ADDITIONAL...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS THE AREA...HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 6, 5:26 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 14 SSW BEULAH 47.08N 101.89W
06/06/2012 E1.00 INCH MERCER ND TRAINED SPOTTER
LOTS OF NICKELS. LARGEST STONE WAS QUARTER SIZE. HAIL
LASTED TWO MINUTES.
&&
NHEINERTLocal storm report, Jun 6, 5:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 15 S BEULAH 47.05N 101.82W
06/06/2012 E1.00 INCH MERCER ND TRAINED SPOTTER
LOTS OF NICKELS. LARGEST STONE WAS QUARTER SIZE. HAIL
LASTED TWO MINUTES.
&&
CORRECTED LOCATION
NHEINERTLocal storm report, Jun 6, 6:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL CARSON 46.42N 101.56W
06/06/2012 M1.00 INCH GRANT ND TRAINED SPOTTER
HAIL ONGOING FOR 10 MINUTES.
&&
NHEINERTLocal storm report, Jun 6, 6:37 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 4 SSW LARK 46.40N 101.44W
06/06/2012 E1.50 INCH GRANT ND TRAINED SPOTTER
HAIL ONGOING AT TIME OF CALL. HAIL STARTED AT 617 PM
CDT.
&&
NHEINERTSpecial weather statement, Jun 6, 6:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT WED JUN 6 2012 NDZ019-021-070015- MCLEAN-MERCER- 645 PM CDT WED JUN 6 2012 ...SPECIAL WEATHER STATEMENT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL MERCER COUNTY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZEN... DAKOTA WATERS RECREATION AREA... BEULAH BAY RECREATION AREA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TARDIF-HUBER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 36 min |
| Jun 6, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 11:39 PM CDT | Areal Flood Advisory | BIS | Pierce | 4 hr |
| Jun 7, 2:23 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mountrail, Williams | 6 hr |
| Jun 7, 3:17 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 58 min |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 56 min |
| Jun 7, 4:58 PM CDT | Areal Flood Advisory | BIS | McHenry, Ward | 3 hr |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Ward | 61 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan | 56 min |
| Jun 7, 5:28 PM CDT | Flash Flood Warning | BIS | McLean, Mountrail | 98 min |
| Jun 7, 6:55 PM CDT | Areal Flood Advisory | BIS | Pierce | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.